Alert archive / Florida / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Jan 22, 2019, 7:57 PM EST for Manatee County, Sarasota County, Florida. It took effect at Jan 22, 2019, 10:00 PM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 7:57 PM EST (00:57 UTC)
- In effect from
- Jan 22, 2019, 10:00 PM EST
- Expired
- Jan 24, 2019, 11:26 AM EST
- In force
- 37 hr
- Issued by
- NWS Tampa Bay, FL
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 42 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WHUS42 KTBW 230057 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 757 PM EST Tue Jan 22 2019 FLZ155-160-240300- /O.NEW.KTBW.BH.S.0004.190123T0300Z-190125T0300Z/ Coastal Manatee-Coastal Sarasota- 757 PM EST Tue Jan 22 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for respiratory irritation associated with high concentrations of red tide, which is in effect through Thursday evening. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast...possible Thursday. Coastal northern/southern Sarasota County: Gulf coast...possible Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental-health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
2 follow-up statements
112 WHUS42 KTBW 232010 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 310 PM EST Wed Jan 23 2019 FLZ139-142-241200- /O.NEW.KTBW.CF.S.0001.190124T0500Z-190124T1200Z/ Coastal Levy-Coastal Citrus- 310 PM EST Wed Jan 23 2019 ...COASTAL FLOODING EXPECTED ALONG THE NATURE COAST TONIGHT... * COASTAL FLOODING...High tides 2 to 3 feet above normal. * COASTAL FLOOD TIMING...Between midnight tonight and 7 AM Thursday. * COASTAL FLOOD IMPACTS...Minor flooding could cover roads and enter a few homes and businesses. $$ FLZ155-160-241200- /O.NEW.KTBW.RP.S.0004.190124T0300Z-190125T1800Z/ /O.CON.KTBW.BH.S.0004.000000T0000Z-190125T0300Z/ Coastal Manatee-Coastal Sarasota- 310 PM EST Wed Jan 23 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 10 PM EST THIS EVENING THROUGH FRIDAY AFTERNOON... The National Weather Service in Tampa Bay Ruskin has issued a High Rip Current Risk, which is in effect from 10 PM EST this evening through Friday afternoon. * RIP CURRENT TIMING...Increasing wave action will create rip currents tonight through Friday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely through Monday evening. Always swim near a lifeguard, and never swim alone! * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast... possible Thursday. Coastal northern/southern Sarasota County: Gulf coast...possible Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ FLZ050-151-162-165-241200- /O.NEW.KTBW.RP.S.0004.190124T0300Z-190125T1800Z/ Pinellas-Coastal Hillsborough-Coastal Charlotte-Coastal Lee- 310 PM EST Wed Jan 23 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM 10 PM EST THIS EVENING THROUGH FRIDAY AFTERNOON... The National Weather Service in Tampa Bay Ruskin has issued a High Rip Current Risk, which is in effect from 10 PM EST this evening through Friday afternoon. * RIP CURRENT TIMING...Increasing wave action will create rip currents tonight through Friday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely through Monday evening. Always swim near a lifeguard, and never swim alone! PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ https://www.weather.gov/tampa
840 WHUS42 KTBW 241626 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 1126 AM EST Thu Jan 24 2019 FLZ155-160-251800- /O.CAN.KTBW.BH.S.0004.000000T0000Z-190125T0300Z/ /O.CON.KTBW.RP.S.0004.000000T0000Z-190125T1800Z/ Coastal Manatee-Coastal Sarasota- 1126 AM EST Thu Jan 24 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Tampa Bay Ruskin has cancelled the Beach Hazards Statement. * RIP CURRENT TIMING...Increasing wave action will create rip currents tonight through Friday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely through Friday. Always swim near a lifeguard, and never swim alone! PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ FLZ050-151-162-165-251800- /O.CON.KTBW.RP.S.0004.000000T0000Z-190125T1800Z/ Pinellas-Coastal Hillsborough-Coastal Charlotte-Coastal Lee- 1126 AM EST Thu Jan 24 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * RIP CURRENT TIMING...Increasing wave action will create rip currents tonight through Friday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely through Friday. Always swim near a lifeguard, and never swim alone! PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ https://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 22, 6:23 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 22, 6:23 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
623 PM EST Tue Jan 22 2019
.AVIATION...
VFR conditions are expected through the forecast period. East to
southeast winds tonight will gradually turn more to the south
through Wednesday with continued gustiness.
&&
.Preliminary Point Temps/PoPs...
TPA 60 78 64 67 / 0 10 60 80
FMY 61 81 68 71 / 0 10 40 90
GIF 59 78 65 68 / 0 10 50 90
SRQ 60 76 66 67 / 0 10 60 80
BKV 56 79 63 66 / 0 10 60 70
SPG 61 75 64 66 / 0 10 60 80
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement from 10 PM EST this evening
through Thursday evening for Coastal Manatee-Coastal
Sarasota.
Gulf waters...Small Craft Advisory from 10 PM this evening to 10 AM EST
Wednesday for Waters from Bonita Beach to Englewood
FL out 20 to 60 NM-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM-Waters from Tarpon Springs
to Suwannee River FL out 20 to 60 NM.
&&
05/CarlisleThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:42 PM EST | Small Craft Advisory | TBW | 19 hr | |
| Jan 23, 3:10 PM EST | Coastal Flood Statement | TBW | Citrus, Levy | 16 hr |
| Jan 23, 3:10 PM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 46 hr |
Nearby
Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.